This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
It was not our intention to readily implicate thioridazine or haloperidol as causes of SIADH without having investigated the possibility of an underlying psychiatric exacerbation of symptoms or otherwise. Our patients,1 one of whom was already hospitalized and under supervision and the other living with her son and his family, did not exhibit an acute psychosis prior to manifesting the signs of SIADH and electrolyte imbalance; their condition appeared to revert to normal shortly after specific treatment as well as withdrawal of the medication.Despite the attempt by Dubovsky et al2 to attribute SIADH to an exacerbation of acute psychosis, it is also possible that the causal relationship suggested is actually bidirectional since there is no clear evidence that the second episode of "psychosis with hyponatremia" in their patient was related to water intoxication. Neither of our patients were noted nor reported to have had excessive water ingestion